Regularizing effect in singular semilinear problems

    José Carmona   Affiliation
    ; Antonio J. Martínez Aparicio   Affiliation
    ; Pedro J. Martínez-Aparicio Affiliation
    ; Miguel Martínez-Teruel   Affiliation


We analyze how different relations in the lower order terms lead to the same regularizing effect on singular problems whose model is in , u = 0 on ∂Ω, where is a bounded open set of is a nonnegative function in L1() and g(x,s) is a Carathéodory function. In a framework where no solution is expected, we prove its existence (regularizing effect) whenever the datum f interacts conveniently either with the boundary of the domain or with the lower order term.

Keyword : nonlinear elliptic equations, singular problem, regularizing effect

How to Cite
Carmona, J., Martínez Aparicio, A. J., Martínez-Aparicio, P. J., & Martínez-Teruel, M. (2023). Regularizing effect in singular semilinear problems. Mathematical Modelling and Analysis, 28(4), 561–580.
Published in Issue
Oct 20, 2023
Abstract Views
PDF Downloads
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.


D. Arcoya and L. Boccardo. Regularizing effect of the interplay between coefficients in some elliptic equations. J. Funct. Anal., 268(5):1153–1166, 2015.

D. Arcoya and L. Moreno-Mérida. Multiplicity of solutions for a Dirichlet problem with a strongly singular nonlinearity. Nonlinear Anal., 95:281–291, 2014.

L. Boccardo, S. Buccheri and C.A. dos Santos. An elliptic system with singular nonlinearities: existence via non variational arguments. J. Math. Anal. Appl., 516(1):Paper No. 126490, 21 pp., 2022.

L. Boccardo and L. Orsina. Semilinear elliptic equations with singular nonlinearities. Calc. Var. Partial Differential Equations, 37(3-4):363–380, 2010.

J. Carmona, T. Leonori, S. López-Martínez and P.J. Martínez-Aparicio. Quasilinear elliptic problems with singular and homogeneous lower order terms. Nonlinear Anal., 179:105–130, 2019.

J. Carmona and P.J. Martínez-Aparicio. A singular semilinear elliptic equation with a variable exponent. Adv. Nonlinear Stud., 16(3):491–498, 2016.

M.G. Crandall, P.H. Rabinowitz and L. Tartar. On a Dirichlet problem with a singular nonlinearity. Comm. Partial Differential Equations, 2(2):193–222, 1977.

W. Fulks and J.S. Maybee. A singular non-linear equation. Osaka Math. J., 12:1–19, 1960.

D. Giachetti, P.J. Martínez-Aparicio and F. Murat. A semilinear elliptic equation with a mild singularity at u = 0: existence and homogenization. J. Math. Pures Appl. (9), 107(1):41–77, 2017.

D. Giachetti, P.J. Martínez-Aparicio and F. Murat. Definition, existence, stability and uniqueness of the solution to a semilinear elliptic problem with a strong singularity at u = 0. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 18(4):1395–1442, 2018.

A.V. Lair and A.W. Shaker. Entire solution of a singular semilinear elliptic problem. J. Math. Anal. Appl., 200(2):498–505, 1996.

A.V. Lair and A.W. Shaker. Classical and weak solutions of a singular semilinear elliptic problem. J. Math. Anal. Appl., 211(2):371–385, 1997.

A.C. Lazer and P.J. McKenna. On a singular nonlinear elliptic boundary-value problem. Proc. Amer. Math. Soc., 111(3):721–730, 1991.

F. Oliva and F. Petitta. On singular elliptic equations with measure sources. ESAIM Control Optim. Calc. Var., 22(1):289–308, 2016.

F. Oliva and F. Petitta. Finite and infinite energy solutions of singular elliptic problems: existence and uniqueness. J. Differential Equations, 264(1):311–340, 2018.

G. Stampacchia. Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus. Ann. Inst. Fourier (Grenoble), 15(fasc. 1):189–258, 1965.

C.A. Stuart. Existence and approximation of solutions of non-linear elliptic equations. Math. Z., 147(1):53–63, 1976.

Z. Zhang and J. Cheng. Existence and optimal estimates of solutions for singular nonlinear Dirichlet problems. Nonlinear Anal., 57(3):473–484, 2004.